MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 16MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036181650
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the coil (subject device) prematurely detached from the delivery wire in the internal carotid artery (ica) while being deployed.The delivery wire was removed from the patients body.The coil was not fully deployed in the aneurysm so the physician used a stent to tack down the coil tail to keep it in place and to complete the procedure successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker- updated.D9 returned to manufacturer on- updated.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the delivery wire was seen to be kinked/bent and the main coil was seen to be detached/separated.The main coil and introducer sheath were not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analysed anomalies noted to the device.The device was analysed.During analysis, the delivery wire was seen to be kinked/bent and the main coil was seen to be detached from the delivery wire, and not returned.Additional information provided by the customer indicated that the coil deployment was interrupted and the coil broke off prematurely at the detachment zone in the internal carotid artery (ica), the coil could not be fully deployed without the use of a stent to tack it down.An assignable cause of procedural factors was assigned to the as reported/as analyzed defect main coil prematurely detached/separated during use as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage was assigned to the as analyzed defects coil delivery wire kinked/bent as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET XXL 360 16MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16268569
Report Number3008881809-2023-00047
Device Sequence Number6390793
Product Code HCG
UDI-Device Identifier07613327128352
UDI-Public07613327128352
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2023
Device Model NumberM0036181650
Device Catalogue NumberM0036181650
Device Lot Number22638430
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT (UNKNOWN).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale